66.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Struggling with side effects

6 REPLIES 6
Anniej
Community Champion

Re: Struggling with side effects

Hi Pawsome, some good advice on your post , but just to give you more info on Palbociclib. This particular drug was signed off by NICE for general use sometime last year, so it is possible to get it through your GP....funding available of course. The more recent generation ciclib drugs, as you say, are still hospital prescribed. I’ve had several breaks from Palbociclib over the last three years but as I was on the lowest dose there is nowhere for me to go. My friend at Maggies gets hers through her GP now. X

Pawsome
Member

Re: Struggling with side effects

Hi Danbo - sorry to hear you’re struggling. I’m also on Palbociclib. I’d agree with what the other say about asking for a scan and to have a chat with your Oncologist about how you’re feeling. What doseage are you on? I’m still on 125 but I know many people end up on the middle or lower dose of 75 as that seems to be what people tolerate best. If you haven’t had a dose reduction I would definitely ask about this as it may improve the fatigue you’re struggling with. In terms of coming off the drug - that’s a very personal decision but just bear in mind that due to the funding restrictions that NICE put in place on the ability to prescribe ‘ciclib’ drugs due to their high cost once you’ve come off them due to not tolerating it well and have a break from treatment you may not be able to access them again. I think this is something worth weighing into the balance when having a chat with your oncologist and I’d ask them to be honest with you about drug access options in the future. Our treatment lines are precious and it would be a shame to loose one if it has got good results for you in controlling the disease. As has already been said we will never be cured and the disease will reappear at some point so I think it’s good to try and hold onto a treatment line that’s working if we can but totally appreciate the need to consider your quality of life as well xx

Danbo
Member

Re: Struggling with side effects

Thanks for replies. I think I’ll wait until I speak to onc and write down all my concerns etc. She’ll go through my most recent scan results at same time so sure she’ll give me the right advice.

sometimes though this whole living with cancer malarkey drags you down

Anniej
Community Champion

Re: Struggling with side effects

Hi Dan, unfortunately it is the side effects that get to us, and those you mention are usually from the Letrozole and Palbociclib. I think you need an ongoing discussion with your Onco and Gp. I’ve resorted to metaclopochloride(?) for my nausea, and also codeine for the incidental aches and pains. I.e when I can’t put foot to floor, or get some sleep. Once the pain is managed I found my live normalised. You’re right about the weakness, and some days it’s a nuisance, but I do try to work around it by breaking household jobs down into smaller bits , and asking for help in advance so I’m never stuck. I am currently on a Palbociclib holiday as my neutrophils have gradually dropped to 1 after three months, and the fatigue is awful. My oncologist is actively encouraging me to stop taking this so my quality of life improves, and also because of Covid which I would not be able to withstand. I’m very much in agreement with him on both. It is a very personal decision, Dan, and only you can make it.  I have had long conversations with my Onco and am happy that he has my best interests at heart so I will make the decision based on medical facts. My lung tumours are very small, and are well controlled. Good luck.

catokitty
Member

Re: Struggling with side effects

Hi Dan, I had a solitary met at L2 and had surgery for spinal cord compression and fracture followed by cyber knife.  I have had regular scans since then, bone scan, MRI scans and CT abdomen pelvis.  Are you having regular scans and are they stable? That is the key question.   I been stable so far after a year on Abemaciclib similar treatment to palbociclib.  There are some wearying side effects sure and I still have pain at the surgery site which I guess will never go away but I  really want to carry on with treatment as long as I can because without it I am pretty sure the cancer would progress.  The treatment we have had, surgery and radiotherapy etc is pretty full on and it took me a long time to recover from it.  Like Nicky says you have to keep asking questions, asking for scans if you think you aren't having them often enough.  It is possible you can have your  dose reduced which may help with side effects.  Tell your team you are feeling bad and ask them what they can do.  All the best and I do hope you get some answers and start feeling better soon.  

nicky08
Community Champion

Re: Struggling with side effects

Hi Dan

Sorry you are struggling so much, it’s often the side effects from the treatments that we’re on that get to us! If you’ve not had a scan in the 9 months you’ve been having treatment then I would ask for one, mentioning the symptoms you’re having as a reason for getting one. If there’s no active cancer shown from a scan then you could discuss with your oncologist what you should do. Bearing in mind even if we show as NED (no evidence of disease) it hasn’t gone away, it will always be there and will reappear at some point. Secondary Breast Cancer is controllable but not curable as I’m sure you are aware.

You're not alone in this and what I’ve found is not to put up with things but to ask for scans or blood tests if you feel you need them plus have a detailed discussion with  your oncologist about the results - that’s if you feel you want to.

Good luck

Nicky x

Danbo
Member

Struggling with side effects

Hi,

I’m a male, 36 with a solitary metastasis to T12. I’m currently on zoladex, letrazole and palbociclib, I’ve been on the palbociclib for 9 months.

I’ve been struggling with side effects for the last few months, not sure which treatment is causing it or a combination of all of them. I’ve extreme fatigue at times, nausea, weakness, pain at surgical area etc.

im debating asking my oncologist to stop treatment. I had debulking and cyber knife radiotherapy and so there’s a chance I don’t have any active cancer present. I worry that I’m suffering through these side effects for little benefit as my quality of life is quite poor at times.

does anyone else have experience of choosing to come off treatment?

should I be receiving a PET scan to see if there is any active cancer.

any advice would be received gratefully

thanks

 

Dan